Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 26, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Apr 19, 2016, 4:42 PM CDT for Hardin County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2016, 4:42 PM CDT (21:42 UTC)
- Expired
- Apr 19, 2016, 8:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Hardin County, TX
The radar
The Houston radar (KHGX), 107 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
613
WGUS54 KLCH 192142
FFWLCH
TXC199-200145-
/O.NEW.KLCH.FF.W.0026.160419T2142Z-160420T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
442 PM CDT TUE APR 19 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARDIN COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 845 PM CDT
* AT 439 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN AROUND BATSON TO WEST OF LUMBERTON. FLASH FLOODING
IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SARATOGA...BATSON...AND AREAS BETWEEN KOUNTZE AND SOUR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3041 9470 3046 9421 3022 9414 3011 9453
3011 9460
$$
TINGLER1 follow-up statement
711 WGUS74 KLCH 192256 FFSLCH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 556 PM CDT TUE APR 19 2016 TXC199-200145- /O.CON.KLCH.FF.W.0026.000000T0000Z-160420T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARDIN TX- 556 PM CDT TUE APR 19 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR CENTRAL HARDIN COUNTY... AT 552 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA HAVE DISSIPATED...HOWEVER 2 TO 4 INCHES OF RAIN FELL IN A SHORT AMOUNT OF TIME ON ALREADY SATURATED GROUND. BLACK CREEK NORTH OF SOUR LAKE AND PINE ISLAND BAYOU NEAR BATSON WILL CONTINUE TO RISE OVER THE NEXT FEW HOURS AS RAINFALL DRAINS INTO THESE BASINS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SARATOGA AND BATSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3036 9468 3037 9433 3021 9420 3017 9462 $$ TINGLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 4:39 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 19, 4:39 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 439 PM CDT TUE APR 19 2016 .DISCUSSION... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE OVER PARTS OF INTERIOR EAST TEXAS AND WEST CENTRAL LOUISIANA. RAINFALL AMOUNTS HAVE GENERALLY NOT BEEN TOO BAD GIVEN THE SCATTERED NATURE AND RELATIVELY GOOD MOVEMENT...BUT THERE ARE A FEW POCKETS OF ENHANCED TOTALS WHERE BOTH DEEPER AND SLOWER MOVING TSTMS ARE OCCURRING. WHILE THIS CONVECTION TO SOME DEGREE IS BEING AIDED BY AN APPROACHING SUBTLE IMPULSE EVIDENT IN WATER VAPOR IMAGERY...WAA AND DIURNAL INSTABILITY IS ALSO PLAYING A ROLE. EXPECT THIS ACTIVITY TO CONTINUE INTO AT LEAST EARLY EVENING...BUT EVENTUALLY WANE WITH THE LOSS OF INSTABILITY AND THE PASSAGE OF THE SHORTWAVE TROF AXIS. FCST CONFIDENCE IN TERMS OF CONVECTIVE EVOLUTION NOT REAL HIGH FOR TOMORROW...THOUGH THERE IS SOME CONSENSUS IN BOTH GLOBAL AND HIGH RESOLUTION GUIDANCE FOR ISOLATED TO SCATTERED AREAWIDE MORNING ACTIVITY...FOLLOWED BY A MORE ORGANIZED CONVECTIVE COMPLEX ENTERING EAST TX/WRN LA IN THE AFTERNOON. SHOULD CONFIDENCE INCREASE IN THIS COMING TO FRUITION...THEN A FLASH FLOOD WATCH MAY BE REQUIRED AGAIN AS CONVECTION WILL BE CAPABLE OF HIGH RAINFALL RATES. UPPER LOW OUT WEST PROGGED TO CONTINUE SLOWLY EWD...OPENING INTO MORE OF A TROF ON THU AS IT TRAVERSES THE MID MS RIVER VALLEY AND SENDS A WEAK FRONT THROUGH THE AREA LATE THU NIGHT INTO FRI. GOOD CHANCE OF AREAWIDE SHOWERS AND THUNDERSTORMS AHEAD OF AND ALONG THE FRONT...WITH SMALL RAIN CHANCES LINGERING INTO EARLY FRI UNTIL DRIER AIR FILTERS IN FROM THE NORTH. WEEKEND LOOKS NICE WITH POST FRONTAL RIDGE YIELDING CLEAR AND COOL NIGHTS AND SUNNY AND WARM AFTERNOONS. JUST HAVE TO GET THROUGH THE NEXT TWO DAYS FIRST. 13 && .MARINE... A LIGHT TO MODEST ONSHORE FLOW WILL CONTINUE FOR THE NEXT FEW DAYS AS THE NORTHWEST GULF COAST REGION REMAINS BETWEEN HIGH PRESSURE TO THE EAST AND LOW PRESSURE OVER THE PLAINS. GOOD RAIN CHANCES WILL CONTINUE UNTIL A COOL FRONT MOVES THROUGH THE COASTAL WATERS LATE THURSDAY NIGHT INTO EARLY FRIDAY...BRINGING DRIER WEATHER AND A BRIEF BOUT OF LIGHT OFFSHORE FLOW AS HIGH PRESSURE MOVES IN BEHIND THE FRONT. SOUTH WINDS RETURN ON SATURDAY AS THE HIGH SHIFTS OFF TO THE EAST. && .PRELIMINARY POINT TEMPS/POPS... AEX 63 77 64 78 / 40 70 50 70 LCH 67 78 68 79 / 30 60 50 70 LFT 67 80 67 80 / 30 40 30 60 BPT 67 79 67 80 / 30 70 60 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC...04
Hazardous weather outlook, Apr 19, 4:25 AM CDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 425 AM CDT TUE APR 19 2016 GMZ435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-200930- VERMILION BAY-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN- EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 425 AM CDT TUE APR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT RAINS HAVE TAPERED OFF THIS MORNING AS THE ATMOSPHERE TAKES A BREATHER. LOOKING FOR STORMS TO REDEVELOP LATE THIS MORNING INTO THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STORM ACTIVITY ENDING LATE THURSDAY INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... STRONGER STORMS TODAY MAY PRODUCE FLASH FLOODING. GMZ430-432-450-452-455-470-472-475-200930- SABINE LAKE-CALCASIEU LAKE- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 425 AM CDT TUE APR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WINDS TO DIMINISH THIS MORNING BUT CHANCES FOR STORMS TO CONTINUE. STORMS EXPECTED DURING THE LATE MORNING TO AFTERNOON TIMEFRAME. CLOUD TO WATER LIGHTNING AND GUSTY WINDS WILL ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STORM ACTIVITY ENDING LATE THURSDAY INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:39 PM CDT | Areal Flood Warning | LCH | Orange | 12 hr |
| Apr 18, 8:14 PM CDT | Areal Flood Warning | LCH | Jasper, Newton | 12 hr |
| Apr 18, 10:18 PM CDT | Coastal Flood Warning | LCH | 9 hr | |
| Apr 19, 7:32 AM CDT | Areal Flood Warning | LCH | Orange | 6 hr |
| Apr 19, 1:16 PM CDT | Areal Flood Warning | LCH | Orange | 24 hr |
| Apr 19, 3:40 PM CDT | Flash Flood Warning | LCH | Jasper, Newton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.